High Wind, Southern Wasatch Front
- When
- April 26, 2:00 AM MST to 9:00 PM MST
- Where
- Southern Wasatch Front forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
The I-15 @ Beer Creek sensor recorded a peak wind gust of 58 mph.
A Spring storm brought strong winds across central and eastern Utah.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A Spring storm brought strong winds across central and eastern Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 25, 8:59 PM MST, 5 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 959 PM MDT Thu Apr 25 2019 .SYNOPSIS...A weather disturbance will push a cold front through the area on Friday, bringing the potential for strong thunderstorms. Saturday will see dry weather as short term high pressure builds in, followed by more scattered shower and thunderstorms Sunday as a weak frontal boundary moves across the region. && .DISCUSSION...Showers remain focused across southern Utah this evening near the remnants of a weak boundary. With the loss of daytime heating, as well as cooling of the airmass from earlier convection, thunderstorm activity and rain intensity have decreased markedly from earlier this afternoon. Expect showers to continue to decrease over the next few hours. Some enhanced winds are also noted across southwest through central Utah owing to a precipitation- induced mesoscale high, and these winds will also continue for a few more hours before diminishing. The boundary will lift north overnight leading to precipitation to focus more across the general area that extends across west-central Utah, Utah/Salt Lake Counties and the Uinta Mountains beginning late tomorrow morning. Then, a shortwave trough grazing northern Utah tomorrow afternoon will push a cold front into the area with showers expected across northern Utah along this boundary. Models are indicating effective bulk shear of 30-40kt across northern Utah tomorrow afternoon as well as mixed-layer CAPE in excess of 500J/kg. This combination will bring the potential for strong thunderstorms. Hail will be possible, but with mostly unidirectional flow, the greatest threat would be for strong winds. Updated the forecast mainly to add a mention of winds this evening and to reduce PoPs for the rest of the night. && .AVIATION...VFR conditions are expected to prevail at the KSLC terminal through the valid TAF period. South winds are expected to become established by 04-05z and continue through the night. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous Weather Outlook National Weather Service Salt Lake City UT 233 PM MDT Thu Apr 25 2019 UTZ001>016-019>021-517-518-WYZ021-262045- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 233 PM MDT Thu Apr 25 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms are expected across southern and central Utah this afternoon and evening. A few of these storms could produce strong wind gusts especially across west central Utah. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will become more numerous Friday afternoon across northern Utah. A few storms could become strong and produce small hail and strong gusty winds, mainly along the Wasatch Front to the Idaho border. Warming temperatures will accelerate snowmelt at the mid and high elevations. This will lead to streams and rivers running high, fast and cold across the outlook area through the remainder of the Spring. Monitor children and pets closely near these waterways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
4 high wind. Local standard time, as filed.
The I-15 @ Beer Creek sensor recorded a peak wind gust of 58 mph.
The SR-72 at Hogan Pass sensor recorded a peak wind gust of 68 mph.
The Windy Peak sensor recorded a peak wind gust of 66 mph.
The Ogden Peak sensor recorded a peak wind gust of 67 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2019Every state in 2019This day in weather historyWarnings in Utah, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821935, 821936, 821938, 821939.